Reply Hey Mom! Learn more about the Gerber Life Insurance Grow-Up Plan!
 
Thread Tools Display Modes
Old 07-15-2007, 10:09 PM   #1
ModernMama's Avatar
ModernMama
Registered Users
seller
 
Join Date: Jun 2006
Posts: 1,024
My Mood:
Hives from Antibiotics?

DD had a double ear infection and the Dr. put her on Amoxicillin. She has taken it at least twice before and never had any reaction. She was actually feeling a lot better and her fever was gone so I wasn't even going to start her on it but then fear won out and I did. She had one dose yesterday and two today and that's when I noticed a red rash with white blistery looking spots. So, I'm wondering if it's a reaction from the Amoxicillin. I am planning on calling the Dr. in the am. She's sleeping now but I'm nervous that she will have a worse reaction. Any thoughts?

Advertisement

__________________
Sudent midwife
Mama to Natalie (12/04), Johnny (11/06) & Mikayla (11/10)
Stepmom to Michael (7/04)
ModernMama is offline   Reply With Quote
Old 07-15-2007, 10:46 PM   #2
mom2hancj's Avatar
mom2hancj
Registered Users
seller
 
Join Date: Apr 2006
Location: Texas
Posts: 4,559
My Mood:
Re: Hives from Antibiotics?

Sounds like it might be. My dd and ds both are allergic to antibiotics and they both happened after having had that particular one several times prior. I would call the doc in the am and not give the meds until you are able to touch base. She shouldn't get worse overnight if she hasn't had any more of it but you could do benedryl if you would feel better.
__________________
Angie Christian Homeschooling Mama to Hannah 12, Clayton 9, Joshua 6, and Hailly 3, and Ellie 1 yr. Blessed by adoption 2x over
mom2hancj is offline   Reply With Quote
Old 07-15-2007, 10:53 PM   #3
Hayley's Avatar
Hayley
Registered Users
seller
 
Join Date: May 2006
Location: Seymour Johnson AFB
Posts: 11,326
Re: Hives from Antibiotics?

sounds like it http://www.mayoclinic.com/health/pen...llergy/DS00620

i would have her stop taking it!
__________________
Hayley is offline   Reply With Quote
Old 07-15-2007, 10:55 PM   #4
Hayley's Avatar
Hayley
Registered Users
seller
 
Join Date: May 2006
Location: Seymour Johnson AFB
Posts: 11,326
Re: Hives from Antibiotics?

i second the benedryl
__________________
Hayley is offline   Reply With Quote
Old 07-16-2007, 07:56 AM   #5
ceilismom
Registered Users
seller
 
Join Date: Jan 2007
Location: Next door to the Funny Farm
Posts: 3,977
Re: Hives from Antibiotics?

I was on Sulpha AB for a UTI once, and got hives on the 10th (and final) day of treatment. Sometimes, it takes multiple exposures for an allergy to develop. Benedryl is a good idea.
__________________
Today there is no black or white, only shades of gray.
ceilismom is offline   Reply With Quote
Old 07-16-2007, 08:07 AM   #6
slomom's Avatar
slomom
Registered Users
 
Join Date: Nov 2006
Location: Tri-Cities, Washington
Posts: 436
My Mood:
Re: Hives from Antibiotics?

My DD had the same reaction to the Amoxicillin when she was on it. She was broken out in hives from her head down to her thighs and wheezing. There's a family history of Penicillin, Sulfa and Morphine allergies on her biodad's side. Amox is a penicillin derived anti-biotic. Cephalocyclosporins are similar in chemical makeup to penicillin, so there's a 10% chance of allergy to that class of anti-biotic as well. (My DD's ped explained this to me after bringing her in for the hives.)

Hives and wheezing are a histamine reaction to an allergen (pet dander, medicines, pollens,etc.), but if you allow them to progress, your risk of anaphylaxis shock increases due to the wheezing caused by swelling of the respiratory tract.

Get in touch with your pediatrician or the pharmacist ASAP and tell them your DC's broken out in hives from the anti-biotic. They'll make note of that reaction and make sure to never prescribe it again.
__________________
Single Momma to Kaylee (2 years),Mike's Girlfriend. After nearly three years in business, Colorful Tea is closing!
slomom is offline   Reply With Quote
Old 07-16-2007, 11:13 AM   #7
mommy2kaitlyn's Avatar
mommy2kaitlyn
Registered Users
seller
seller
 
Join Date: Oct 2006
Location: Western South Dakota
Posts: 16,111
My Mood:
Re: Hives from Antibiotics?

That is exactly the rash my daughter got to vantin on day 5 or 6 of it. I forget. This was the first time but it was after 2 1/2 weeks of an ear infection and 2nd or 3rd antibiotic given been so long since I have forgotten. I called the ped on call and he said stop the drug immediately. Give benedryl and we went in the following day for one of the shots I think it started with an R. Got a 2nd one just over 48 hrs later and the ear infection was gone. BTW no fever here. She gets them because of wax buildup issues just like her grandma, great-grandpa, great-great-grandma, and so on .
I hope your LO feels better soon!
__________________
Proud Single Mommy of: 1 & 9 angels in heaven. Swags
I will not change my belief's, actions, parenting style, etc just because it offends you! I won't be offended by your belief's, actions, parenting style, etc either. ISO Goodnites Coupons
mommy2kaitlyn is offline   Reply With Quote
Old 07-16-2007, 11:31 AM   #8
jenjen31's Avatar
jenjen31
Registered Users
seller
seller
 
Join Date: Apr 2007
Location: NC
Posts: 648
My Mood:
Re: Hives from Antibiotics?

I got hives and itched like crazy due to amox. It is definately a sign of a reaction.
__________________
Jen
Wife to Roband SAHM to Owen 1/23/09, Ryan 6/26/06, Nathan 11/08/00 and #4, a girl, Emmeline 3/05/12!
ebay feedback
jenjen31 is offline   Reply With Quote
Old 07-16-2007, 11:44 AM   #9
mamapickle
Registered Users
seller
 
Join Date: Oct 2006
Posts: 522
My Mood:
Re: Hives from Antibiotics?

My sis is a pediatric RN and told me recently that this rash is realllllly common. If I understand correctly, it not an allergy, but a reaction. My sis said that it's important not to call it an actually allergy unless your doctor says your child is actually allergic. If you say your child is "allergic" to this class of antibiotics, and but isn't really allergic, your child might have to unneccessarily take a stronger class of antibiotics. Obviously, your dr should decide this. The rash is harmless, and is sometimes helped by benadryl.

http://www.med.umich.edu/1libr/pa/pa_ampirash_hhg.htm

I know nothing about this personally, only what I have read and heard from my sis.
mamapickle is offline   Reply With Quote
Old 07-16-2007, 01:03 PM   #10
aliks's Avatar
aliks
Registered Users
seller
 
Join Date: May 2006
Location: Medford, Oregon
Posts: 714
Re: Hives from Antibiotics?

that's what happened to me as a child (I remember the rash cause it freaked out classmates and they ran away from me), the docs switched me to penicillin-whichg was dumb because that made things worse-I started to swell up so now I can't take anything in the penicillin family.
__________________
Ali, mama to Tony born 8/23/05, diagnosed with type 1 diabetes @ 20 months
Tony's story
Gemma Lynn born 9/04/08
aliks is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Copyright 2005 - 2014 Escalate Media. All Rights Reserved.